MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG35018UX
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Leak/Splash (1354); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a mildly tortuous, mildly calcified lesion in the proximal left anterior descending (lad) artery with 80% stenosis.The device was inspected with no issues noted.Negative prep was performed with no issues noted.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It stated that this was an acute myocardial infarction case.During the procedure the circumflex had been stented but plaque had shifted to the lad.It was reported that inflation difficulties occurred during stent deployment.It was also reported that a balloon burst, leak or catheter leak was encountered during stent deployment and it was detailed that the burst/leak/rupture occurred at the catheter, contrast was leaking out of stent delivery catheter and not inflating the stent balloon.The onyx frontier stent was advanced and placed in position for inflation, however, when attempting to inflate the stent balloon to deploy the stent it was clear that the balloon was not expanding.Using the inflation device, the balloon atm was increased and then was switched out for a higher pressure inflation device.The stent was deployed and a non compliant balloon was used to post dilate the stent.Upon inspection of the stent delivery catheter post case, it was observed to have a crack or break in the hypo tube near the rx port that was squirting out contrast when pressure was applied on the inflation device connected to the stent delivery catheter.No patient harm observed during or post procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the issue occurred, on the first inflation.There was partial inflation of the balloon.The same inflation device was used successfully with other devices.The device was not moved or repositioned in the lesion, while inflated.There was no resistance noted, during withdrawal of the device.The device was not kinked and re-straightened, during use.The hypotube was partially cracked, it was still in one piece.It was reported, that there was no major adverse events.Product analysis: the device was received for analysis.No detachment of the hypotube or to any other part of the device was evident.The balloon failed, negative prep.The balloon failed, to maintain pressure.Upon visual inspection, a tear was observed, on the distal shaft starting at the guidewire entry port.And extending distally along the inner member and outer shaft exposing, the inflation lumen.The inner shaft material was jagged and uneven at the tear site.Blood visible in inflation lumen.On return of the device, the balloon folds were partially expanded.The device returned with blood visible in the balloon.On pressurisation of the device, liquid was observed, exiting the tear site at the exchange joint.And the balloon failed, to inflate.No other deformation evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16146743
Report Number9612164-2023-00161
Device Sequence Number5667199
Product Code NIQ
UDI-Device Identifier00763000511579
UDI-Public00763000511579
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model NumberONYXNG35018UX
Device Catalogue NumberONYXNG35018UX
Device Lot Number0011319791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/14/2023
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown